Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 11, 2007, 2:25 PM EDT for Charlton County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2007, 2:25 PM EDT (18:25 UTC)
- Expired
- Jun 11, 2007, 3:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Charlton County, GA
The radar
The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:21 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 11, 10:21 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1021 AM EDT MON JUN 11 2007
...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
AGAIN TUESDAY AFTERNOON...
.PUBLIC...THIS AFTERNOON COULD BE INTERESTING AS MYRIAD INGREDIENTS
ARE EITHER ALREADY IN PLACE OR WILL ESTABLISH DURING THE COURSE OF
THE DAY. MSAS ANALYSIS DEPICTS QUASI-STATIONARY FRONTAL BOUNDARY
STRETCHED ACROSS THE GULF COAST STATES WITH POSSIBLY A SURFACE LOW
NEAR THE APALACHEE BAY. DEWPOINTS REMAIN ELEVATED WITH READING IN THE
LOWER TO MID 70S...WITH HIGHEST READING WHERE FLOW IS ONSHORE. WATER
VAPOR IMAGERY SHOWS EASTERN EXTENSION OF SUBTROPICAL RIDGE IS
ADVANCING SOUTH OVER THE FLORIDA PENINSULA AS SERIES OF DISTURBANCES
ARE CARVING A MEAN-SCALE TROUGH ALONG THE THE EASTERN SEABOARD. THESE
DISTURBANCES WILL PROVIDE A SLIGHT INCREASE OF MID-UPPER LEVEL
MOISTURE AS WELL AS SLIGHTLY LOWER HEIGHTS...WITH AFTERNOON TEMPS
CLIMBING INTO THE LOWER TO MID 90S MOST LOCATIONS...WITH UPPER 90S
POSSIBLE ACROSS THE SUWANNEE VALLEY REGION.
WRT PRECIP COVERAGE...WILL CONTINUE TO INCLUDE SCATTERED POPS FOR
AREAS GENERALLY EAST OF A LINE FROM DOUGLAS TO WAYCROSS TO LAKE CITY
WHERE MOISTURE AVAILABILITY WILL BE SLIGHTLY HIGHER DUE TO ONSHORE
COMPONENT OF LOW-LEVEL WINDS. 12Z KJAX SOUNDING INDICATED CAPE AROUND
4500 J/KG USING AMBIENT TEMPERATURE OF 96 DEGREES AND DEWPOINT OF 73
DEGREES. AFTER MODIFYING THIS SOUNDING USING AMBIENT TEMP OF 92
DEGREES AND DEWPOINT OF 71 DEGREES...A CAPE VALUE OF 3800 J/KG WAS
DERIVED (STILL VERY UNSTABLE). THUS...ANY THUNDERSTORM THAT DEVELOPS
THIS AFTERNOON HAS THE POTENTIAL OF BECOMING SEVERE...WITH CONCERNS
OF DAMAGING WINDS/MICROBURSTS AND MODERATE TO LARGE HAIL (DUE TO
INCREASING SHEAR IN THE MIDDLE-UPPER LEVELS OF THE ATMOSPHERE WHICH
WOULD ENHANCE HAIL GROWTH REGION. MAY BUMP OF POPS 10 PERCENT...
MAINTAINING POPS NO HIGHER THAN CHANCE CATEGORY.
&&
.AVIATION...VFR CONDITIONS TODAY...BUT WILL MAINTAIN TEMPO MVFR IN
VSBYS/CEILINGS IN TSTMS THIS AFTERNOON AT SITE KGNV. WILL MAINTAIN
VCTS WORDING FOR SITES KSSI...KJAX AND KCRG...BUT WILL NEED TO
RE-EVALUTE AS ATMOSPHERE MAY BE SUFFICIENT TO GENERATE GREATER
COVERAGE.
&&
.MARINE...GENERALLY LIGHT ONSHORE FLOW WILL CONTINUE WITH A SLIGHT
INCREASE ON THU. NO HEADLINES EXPECTED.
&&
.FIRE WEATHER...AS ADVERTSIED...DUE TO VERY WARM TEMPS AND DRY AIR
MIXING TO THE SFC THIS AFTN ACROS THE SUWANNEE VALLEY REGION...A RED
FLAG WARNING CONTINUES FOR THIS PORTION.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 6 PM THIS AFTERNOON FOR BAKER-
COLUMBIA-HAMILTON-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
.PREVIOUS PUBLIC...
OLD FRONTAL SYSTEM WASHING OUT ACROSS THE AREA SHOULD BE THE FOCUSING
MECHANISM FOR SOME CONVECTION THIS AFTERNOON AND AGAIN ON TUESDAY.
SOME OF THOSE THUNDERSTORMS MAY BE SEVERE AS AN UPPER LEVEL TROUGH
ROTATES SOUTHWARD ACROSS THE LOCAL AREA. WILL GO WITH POPS SLIGHTLY
HIGHER THAN GFS MODEL GUIDANCE. OTHERWISE IT WILL REMAIN HOT ACROSS
THE INTERIOR REGIONS WITH PORTIONS OF THE SUWANNEE VALLEY APPROACHING
100 THIS AFTERNOON. GFS IS INDICATING THE JACKSONVILLE METRO AREA MAY
SEE 3.96 INCHES OF RAIN BY WEDNESDAY NIGHT. AS MY LAWN IS SUFFERING
FROM MAJOR CAMEL INFESTATION I WOULD LIKE TO BELIEVE THE MODEL BUT AT
THIS TIME WILL HAVE THE RAINFALL. STILL TWO INCHES WOULD BE NICE IF
WE CAN REALIZE EVEN THAT AMOUNT IF GFS IS TO BE BELIEVED WE MIGHT
SEE SIX TO EIGHT INCHES OF RAIN ACROSS NORTH FLORIDA OVER THE NEXT
TEN DAYS WITHOUT ANY TROPICAL SYSTEM TO TAP GULF MOISTURE. THINK THAT
IS PRETTY GENEROUS FOR A SLIGHT ENHANCEMENT TO NORMAL DIURNAL
CONVECTION. THAT SAID THIS IS ONE TIME WHERE I WOULD REALLY LIKE TO
BE WRONG
&&
ZAPPEHazardous weather outlook, Jun 11, 2:04 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 204 PM EDT MON JUN 11 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 204 PM EDT MON JUN 11 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... .HEADLINES... ...SEVERE THUNDERSTORM WATCH 380 IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS... ...HIGH FIRE DANGER DUE TO LOW RELATIVE HUMIDITY... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. OUTSIDE OF THE CURRENT WATCH...THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR NORTHEAST FLORIDA. THIS MEANS THE POSSIBILITY EXISTS FOR SEVERE THUNDERSTORM DEVELOPMENT. THROUGHOUT SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THE PRIMARY CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S AND HEAT INDICES WILL APPROACH 100 LATER THIS AFTERNOON. THE COMBINATION OF HOT TEMPERATURES AND LOW RELATIVE HUMIDITY WILL CREATE A HIGH FIRE DANGER ESPECIALLY OVER THE SUWANNEE VALLEY OF NORTHEAST FLORIDA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE SOUTHWARD THROUGH THE MID ATLANTIC STATES LATE TODAY AND INFLUENCE OUR AREA TUESDAY AND WEDNESDAY. THIS FEATURE WILL PROVIDE THE NECESSARY INGREDIENTS FOR INCREASED THUNDERSTORM ACTIVITY ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SELF ACTIVATE IF SEVERE WEATHER THREATENS THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK/ZAPPE
In the hours before
Local storm report, Jun 11, 11:16 AM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1116 AM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SUMMERFIELD 29.01N 82.04W
06/10/2007 E0.75 INCH MARION FL PUBLIC
TIME ESTIMATED
&&
ARSSpecial weather statement, Jun 11, 2:07 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 PM EDT MON JUN 11 2007 GAZ150-152-164-111845- BRANTLEY-CHARLTON-WARE- 207 PM EDT MON JUN 11 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON... BRANTLEY AND WARE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM EDT... AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF RACE POND TO 7 MILES WEST OF HOMELAND TO 14 MILES SOUTHWEST OF FOLKSTON...MOVING NORTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND...WINOKUR...HOMELAND AND FOLKSTON THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH THESE THUNDERSTORMS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ARS
Special weather statement, Jun 11, 2:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 219 PM EDT MON JUN 11 2007 FLZ038-111845- FLAGLER- 219 PM EDT MON JUN 11 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM EDT... AT 219 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SOUTHERN FLAGLER COUNTY...OR 7 MILES WEST OF ORMOND BEACH...STATIONARY. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ARS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:17 AM EDT | Red Flag Warning | JAX | Baker, Suwannee, Union | 14 hr |
| Jun 11, 3:13 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 35 min |
| Jun 11, 3:43 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 47 min |
| Jun 11, 2:54 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 66 min |
| Jun 11, 3:25 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 50 min |
| Jun 11, 3:56 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Pierce, Wayne | 49 min |
| Jun 11, 4:45 PM EDT | Severe Thunderstorm Warning | JAX | Pierce | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.